Hail, Livingston
- When
- April 6, 10:56 AM EST
- Where
- Livingston County, 2.06 mi SW of Brighton Hyne Arpt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.550, -83.810
A warm front approached southern Lower Michigan, leading to numerous hail producing thunderstorms, focused along the M-59 corridor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A warm front approached southern Lower Michigan, leading to numerous hail producing thunderstorms, focused along the M-59 corridor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 6, 6:51 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 751 AM EDT TUE APR 6 2010 .UPDATE... BASED ON LATEST SATELLITE/RADAR TRENDS AND POSITION OF THE FRONTAL BOUNDARY...UPPED POPS AS NEXT MCV MOVES THROUGH LOWER MICHIGAN LATE THIS MORNING/EARLY THIS AFTERNOON. ALTHOUGH THE COMPLEX MAY WEAKEN...EXPECT AT LEAST SHOWERS FROM M-59 NORTH...WITH STILL A DECENT SHOT SOUTH. SHOWERS/COLD POOL MAY HOLD UP THE FRONT A BIT...BUT STILL EXPECTING A LATE DAY PUSH TO THE NORTH WHICH SHOULD ALLOW TEMPS TO RISE INTO THE 70S ACROSS THE SOUTH HALF OF THE CWA. && .PREV DISCUSSION...ISSUED 639 AM EDT TUE APR 6 2010 AVIATION... IT WILL BE CHALLENGING TO TIME THE SECOND AND THIRD ROUND OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ATTENTION THIS MORNING IS ON THE THUNDERSTORM COMPLEX OVER EASTERN IOWA...WHICH SHOULD RACE EAST ALONG THE FRONT...WHICH IS EXPECTED TO LIFT NORTH DURING THE DAY. CONFIDENCE FOR SHOWERS AND THUNDERSTORMS IS HIGHEST AT MBS...TAPERING OFF AS ONE HEADS SOUTH. TIMING LOOKS TO BE AROUND NOON/EARLY AFTERNOON. NEXT WAVE OF LOW PRESSURE TO MOVE IN TONIGHT...TRIGGER ADDITIONAL SHOWERS AND STORMS...MOST PREVALENT ACROSS THE NORTHERN TAF SITES. THE STRONGEST WINDS OF THE TAF PERIOD (OUTSIDE OF THUNDERSTORMS) WILL BE AT THE DETROIT TAFS...AS SOUTHWEST WINDS WITHIN THE WARM SECTOR SHOULD GUST TO 25+ KNOTS THIS AFTERNOON. PREV DISCUSSION...ISSUED 421 AM EDT TUE APR 6 2010 DRAMATIC SURGE OF MOISTURE HAS REACHED THE SOUTHERN GREAT LAKES EARLY THIS MORNING...WITH PW VALUES CLIMBING ABOVE ONE INCH TO AROUND 1.25 INCHES OVER SOUTHEAST MICHIGAN. SURFACE DEW PTS OF 60+ DEGREES HAVE REACHED NORTHERN INDIANA. GULF OF MEXICO MOISTURE HAS BEEN PUMPED NORTHWARD...AS A SUMMER LIKE UPPER LEVEL RIDGE REMAINS CENTERED OVER THE EASTERN GULF COAST STATES...WITH A POTENT UPPER LEVEL LOW/TROUGH MOVING THROUGH THE FOUR CORNERS REGION. A THIRD PLAYER IS IN THE FORM OF A NORTHERN STREAM TROUGH OVER SOUTH CENTRAL CANADA...WHICH IS EDGING SOUTHEAST. THE END RESULT IS A BAROCLINIC ZONE WITH STRONG JETS/WIND FIELDS STRUNG ACROSS THE GREAT LAKES REGION. AS THE TROUGH MOVES INTO THE PLAINS TODAY...THE FLOW WILL BACK OVER THE OHIO VALLEY...ALLOWING THE FRONTAL BOUNDARY/WARM FRONT TO LIFT NORTH TODAY...WITH MODEL CONSENSUS INDICATING THE FRONT REACHING THE I-69 CORRIDOR BY 00Z WEDNESDAY. 1000-850 MB THICKNESSES IN EXCESS OF 1388 M ACROSS THE SOUTH HALF OF THE CWA WILL SUPPORT ANOTHER WARM DAY...WITH MAXES CLIMBING INTO THE UPPER 70S TO NEAR 80 DEGREES ACROSS THE FAR SOUTH. WILL TIGHTEN UP THE TEMP GRADIENT AND LOWER TEMPS ACROSS THE FAR NORTH...50S. AS OF 3AM...THE FRONTAL BOUNDARY HAD JUST PUSHED ACROSS THE SOUTHERN MICHIGAN BORDER. 850-700 MB THETA-E RIDGE AXIS/INSTABILITY (-2 TO -4 C SFC-850 MB LIS) TO LINGER THROUGH THE DAY ACROSS SOUTHERN LOWER MICHIGAN...WITH 700 MB TEMPS FORECASTED TO RISE INTO THE HIGH SINGLE NUMBERS SOUTH. NOT AN EASY CALL ON WHETHER OR NOT WE WILL BE CAPPED THROUGH THE DAY AS SECONDARY SURGE OF MOISTURE CURRENTLY OVER IOWA ADVANCES EAST. WITH THE STRONG WIND FIELDS...55 KNOTS AT 700 MB/75-80 KNOTS AT 500 MB...ANY STORM WILL BE CAPABLE OF BECOMING SEVERE...AS SURFACE BASED CAPES PROGGED TO REACH AROUND 1500 J/KG...PER 00Z NAM. PLANNING ON LEANING TOWARD A SLOW MOVING/ACTIVE FRONT LIFTING NORTH TODAY...AND WILL CARRY CATEGORICAL POPS ACROSS THE FAR NORTH (NEAR SAGINAW BAY)...TAPERING TO CHANCE POPS TOWARD THE OHIO BORDER BETWEEN 12Z-00Z. BEFORE 12Z...WILL CONTINUE TO CARRY CATEGORICAL POPS FOR THE MAJORITY OF THE CWA BASED ON RADAR TRENDS. WITH LINE/CLUSTER OF STORMS COMING OFF SOUTHERN LAKE MICHIGAN...STILL SMALL POTENTIAL FOR STORMS TO BECOME SEVERE AS THEY INTERACT WITH THE 50 KNOT LOW LEVEL JET AND SURFACE BASED INSTABILITY CURRENTLY ACROSS FAR SOUTHERN LOWER MICHIGAN. THUS...WILL LET THE SEVERE THUNDERSTORM WATCH CONTINUE TO RIDE UNTIL 7 AM. LONG TERM...TONIGHT THROUGH MONDAY ACTIVE STORM TRACK REMAINS IN PLACE ACROSS SOUTHEAST MICHIGAN UNTIL THE COLD FRONT EVENTUALLY PULLS THROUGH LATE WEDNESDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AND BE DRIVEN BY ENERGY MOVING NORTH ALONG THE STALLED FRONTAL BOUNDARY IN PLACE OVER THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AGAIN OVERNIGHT AS THE ABOVE MENTIONED TROUGH OVER CANADA PUSHES SOUTH. MODELS INDICATE A WEAK SURFACE WAVE WILL SLIDE EAST ALONG THE FRONT WITH A COUPLED UPPER LEVEL JET AIDING IN LARGE SCALE ASCENT. THE THREAT FOR A FEW SEVERE STORMS WILL LINGER INTO TONIGHT AS WE MAINTAIN WEAK SURFACE BASED INSTABILITY INTO THIS EVENING BEFORE TRANSFORMING TO MORE OF AN ELEVATED NATURE OVERNIGHT. MORE THAN ABUNDANT SHEAR WILL BE PRESENT TO SUPPORT BOTH A WIND/HAIL THREAT THROUGH LATE EVENING BEFORE TRANSITIONING TO PRIMARILY A HAIL THREAT OVERNIGHT. THE SURFACE FRONT SHOULD PUSH SOUTH OF THE SAGINAW BAY BEHIND THE WAVE ON TUESDAY NIGHT...STARTING WEDNESDAY ALONG A LINE FROM SAGINAW TO BAD AXE. DEWPOINTS SHOULD SURGE UP INTO THE LOW 60S IN ADVANCE OF THE STRUNG OUT SURFACE TROUGH WITH THE DEGREE OF CLOUD COVER BEING THE LIMITING FACTOR FOR INSTABILITY ON WEDNESDAY. WITH THAT SAID...TEMPERATURES ACROSS THE SOUTH WILL START OUT QUITE WARM AND A MODIFIED NAM SOUNDING AT DTW WITH A 72/62 PARCEL BY MIDDAY YIELDS ROUGHLY 1700 J/KG OF SURFACE BASED CAPE. GIVEN THE CONTINUED STRONG SHEAR PROFILE AND ADVANCING SURFACE BOUNDARY...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE. THE FRONT WILL PULL EAST AWAY FROM THE AREA ON THURSDAY WITH MUCH COOLER AIR USHERING INTO THE REGION. TEMPERATURES MAY EXHIBIT A FALLING TREND ACROSS THE SOUTHERN COUNTIES REACHING THE 40S BY AFTERNOON. IMPACTS OF THE COOL AIRMASS ARRIVING FOR THURSDAY/FRIDAY WILL BE RELATIVELY SHORT LIVED AS THE UPPER RIDGE STARTS TO BUILD AGAIN OVER THE WEEKEND. SURFACE HIGH PRESSURE AND GOOD INSOLATION OVER THE WEEKEND WILL ENABLE TEMPERATURES TO START CLIMBING BACK ABOVE NORMAL BY THE WEEKEND. HAVE TAKEN THE OPPORTUNITY TO RAISE TEMPERATURES IN THE EXTENDED FORECAST GIVEN THE GOOD MODEL AGREEMENT ON THE 00Z CYCLE. MARINE... A WARM FRONT WILL LIFT NORTH INTO THE AREA TODAY...CAUSING EASTERLY WINDS OVER LAKE HURON...WITH SOUTHERLY WINDS ELSEWHERE. HOWEVER...WIND SPEEDS ARE EXPECTED TO REMAIN GENERALLY LESS THAN 20 KNOTS. A VERY STABLE REGIME WILL ALSO BE IN PLACE DUE TO WARM AIR OVER THE RELATIVELY COLD WATER...SO WAVE HEIGHTS ARE EXPECTED TO REMAIN LOW. A COLD FRONT WILL PUSH THROUGH THE REGION LATE WEDNESDAY BRINGING THE RETURN OF NORTHERLY WINDS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......SF AVIATION.....SF SHORT TERM...SF LONG TERM....KEC MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1127 AM EDT TUE APR 6 2010 MIZ047>049-053>055-083-071530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-MONROE- 1127 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE EAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS WILL BE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. LHZ361>363-421-422-441-442-462>464-071530- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1127 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE EAST AT 45 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS WILL BE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. MIZ060>063-068>070-075-076-082-071530- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE- 1127 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE HAIL TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH. STORM MOTION WILL BE TO THE EAST AT 55 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS WILL BE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER NETWORKS HAVE BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ443-071530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- PORT SANILAC TO PORT HURON MI- 1127 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM. THERE IS A CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH...LEAVING A MOIST AND UNSTABLE AIRMASS OVER THE REGION. THE MAIN THREATS WILL BE WIND GUSTS TO 55 KNOTS AND HAIL TO TWO INCHES IN DIAMETER. STORM MOTION WILL BE TO THE EAST AT 50 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SEVERE WEATHER WILL CONTINUE INTO WEDNESDAY AS THE FRONT PUSHES BACK SOUTH. THE FAVORED WINDOW FOR STRONG STORMS WILL BE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER NETWORKS HAVE BEEN ACTIVATED. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1027 AM EDT TUE APR 6 2010 MIZ060-068-075-061530- LIVINGSTON-SHIAWASSEE-WASHTENAW- 1027 AM EDT TUE APR 6 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF GRAND RAPIDS TO KALAMAZOO...MOVING EAST AT 60 MPH. LARGE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THE STORMS WILL ARRIVE BETWEEN 1130 AM AND 1230 PM EDT. SEVERE THUNDERSTORM WATCH 55 IS IN EFFECT UNTIL 3 PM EDT. LOCATIONS IMPACTED INCLUDE... LAINGSBURG... CARLAND... SHAFTSBURG... PERRY... OWOSSO... HENDERSON... BENNINGTON... MORRICE... CORUNNA... PLAINFIELD... OAK GROVE... PARKERS CORNERS... FOWLERVILLE... DURAND... CONWAY TOWNSHIP... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1138 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL LAINGSBURG 42.89N 84.35W
04/06/2010 E0.50 INCH SHIAWASSEE MI TRAINED SPOTTER
&&
WDEEDLERThe Detroit radar (KDTX), 32 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
17 hail. Local standard time, as filed.
Penny size hail covered the ground with some golfball size hail as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222891, 222892, 222905, 222901, 222902, 222909, 222903, 222907, 222904, 222893, 222908, 222895, 222898, 222896, 222897, 222894, 222906.